MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/860/085CZ
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when air was drawn from the cuff with a syringe, the water was removed.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated investigation summary: one used decontaminated sample was returned for investigation.Tracheostomy tube inflation system is dedicated for inflation of cuff by air.Therefore, it shall be perfectly leak proof.There are only two possible reasons for a fluid inside inflation system - inflation system leak (e.G.Fluid can get into inflation system through cuff tear) or incorrect practice during use which do not respect instructions for use (e.G.Cleaning of inflation system by a fluid/inflation line flushed by a liquid instead of suction line by error/etc.).Under visual inspection the sample appeared to be in good condition, no water inside cuff (inflation system) was found.To verify if there was any leak in the inflation system, a 12-hour inflation test was done.It was found that after 12 hours the cuff was still fully inflated.Returned device was also submerged in water.No air leak nor fluid inside inflation system was observed.Based on investigation results no fault on returned sample was found.It is the most probable that a fluid was introduced into the inflation system due to a practice which is not in compliance with instructions for use.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19566871
Report Number3011237704-2024-00122
Device Sequence Number6963889
Product Code BTO
UDI-Device Identifier15019517076165
UDI-Public(01)15019517076165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/860/085CZ
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown